Two-sample smooth tests for the equality of distributions

Zhou, Wen-Xin and Zheng, Chao and Zhang, Zhen (2017) Two-sample smooth tests for the equality of distributions. Bernoulli, 23 (2). pp. 951-989. ISSN 1350-7265

[img]
Preview
PDF (BEJ766)
BEJ766.pdf - Published Version
Available under License Creative Commons Attribution.

Download (516kB)

Abstract

This paper considers the problem of testing the equality of two unspecified distributions. The classical omnibus tests such as the Kolmogorov–Smirnov and Cramér–von Mises are known to suffer from low power against essentially all but location-scale alternatives. We propose a new two-sample test that modifies the Neyman’s smooth test and extend it to the multivariate case based on the idea of projection pursue. The asymptotic null property of the test and its power against local alternatives are studied. The multiplier bootstrap method is employed to compute the critical value of the multivariate test. We establish validity of the bootstrap approximation in the case where the dimension is allowed to grow with the sample size. Numerical studies show that the new testing procedures perform well even for small sample sizes and are powerful in detecting local features or high-frequency components.

Item Type:
Journal Article
Journal or Publication Title:
Bernoulli
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600/2613
Subjects:
ID Code:
87208
Deposited By:
Deposited On:
07 Aug 2017 10:22
Refereed?:
Yes
Published?:
Published
Last Modified:
23 Sep 2020 03:38